Alert archive / Illinois / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 52, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Apr 26, 2007, 1:06 PM CDT for Christian County, Macon County, Illinois. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 26, 2007, 1:06 PM CDT (18:06 UTC)
- Expired
- Apr 26, 2007, 1:45 PM CDT
- In force
- 39 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
Counties Christian County, IL, Macon County, IL
The radar
The Lincoln radar (KILX), 53 km from the middle of the area, began a volume at 18:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 26, 1:30 PM CDT | HAIL 0.75 | Mount Zion, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.1 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 171 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 528 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KILX 261807
SVRILX
ILC021-115-261845-
/O.NEW.KILX.SV.W.0052.070426T1806Z-070426T1845Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
106 PM CDT THU APR 26 2007
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CHRISTIAN COUNTY IN CENTRAL ILLINOIS...
MACON COUNTY IN CENTRAL ILLINOIS...
* UNTIL 145 PM CDT.
* AT 106 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED 3 MILES SOUTH OF BLUE MOUND...OR ABOUT 12 MILES
NORTHEAST OF TAYLORVILLE...AND WAS MOVING NORTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
MACON...
HARRISTOWN...
MOUNT ZION...
DECATUR...
LONG CREEK...
WARRENSBURG...
FORSYTH...
OREANA...
IF YOU IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING
WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING...BUT STAY AWAY FROM WINDOWS.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3963 8928 3952 8910 3966 8903 3985 8875
4004 8902
$$
HJS2 follow-up statements
000
WWUS53 KILX 261833
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
133 PM CDT THU APR 26 2007
ILC021-115-261845-
/O.CON.KILX.SV.W.0052.000000T0000Z-070426T1845Z/
CHRISTIAN-MACON-
133 PM CDT THU APR 26 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CDT
FOR MACON AND NORTHEASTERN CHRISTIAN COUNTIES...
AT 130 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED NEAR ELWIN...OR ABOUT 4 MILES SOUTH OF
DECATUR...MOVING NORTHEAST AT 40 MPH.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3963 8928 3952 8910 3966 8903 3976 8877
3999 8897
$$
HJS000
WWUS53 KILX 261844
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
144 PM CDT THU APR 26 2007
ILC021-115-261854-
/O.EXP.KILX.SV.W.0052.000000T0000Z-070426T1845Z/
CHRISTIAN-MACON-
144 PM CDT THU APR 26 2007
...THE SEVERE THUNDERSTORM WARNING FOR MACON AND NORTHEASTERN
CHRISTIAN COUNTIES EXPIRES AT 145 PM CDT...
AT 143 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 3963 8928 3952 8910 3966 8903 3976 8877
3999 8897
$$
HJSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 10:50 AM CDT, 2 hours 16 minutes earlier.
Area forecast discussion, Apr 26, 10:50 AM CDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 1050 AM CDT THU APR 26 2007 .DISCUSSION... SURFACE LOW PRESSURE SYSTEM MOVING INTO ILLINOIS THIS MORNING...WITH SCATTERED THUNDERSTORMS FORMING ACROSS THE AREA. FOR THE MOST PART...THE ACTIVITY IS CONFINED TO BRIEF MODERATE SHOWERS...BUT SOME ISOLATED CLOUD TO GROUND STRIKES WERE DETECTED...ESPECIALLY IN THE SHOWERS MOVING INTO THE SWRN AREAS. SCATTERED ACTIVITY LIKELY TO CONTINUE THROUGH THE MORNING. GOING FORECAST IS DOING WELL. WILL UPDATE ZONES CLOSER TO NOON TO REMOVE MORNING WORDING. && .PREV DISCUSSION... FORECAST CONCERN IS HEAVY RAIN THREAT AND IF FLOOD WATCH NEEDED NW OF THE IL RIVER TODAY AND SLIGHT RISK OF SEVERE THUNDERSTORM THREAT EAST OF I-55. CONTINUE TO SIDE WITH THE NAM/WRF MODEL NEXT FEW DAYS WHICH HAS HAD A BETTER TRACK RECORD DURING THE PAST FEW DAYS. VIGOROUS LOW PRESSURE SYSTEM OVER MO TO LIFT NE UP THE IL RIVER VALLEY THIS AFTERNOON AND INTO LOWER MI LATE TONIGHT. DEFORMATION AND FRONTOGENETIC ZONE APPEARS TO SET UP NW OF THE IL RIVER TODAY CLOSER TO THE MS RIVER IN NW IL WHERE HEAVIEST RAINS WILL BE ESPECIALLY THIS MORNING. THEN FOCUS SHIFTS TO EASTERN IL WHERE ATMOSPHERE GETS MORE UNSTABLE AND POSSIBLE THREAT OF SEVERE STORMS. 08Z/3 AM SURFACE MAP SHOWS 1002 MB LOW PRESSURE OVER CENTRAL MO WITH A WARM FRONT SLOWLY LIFTING NORTH INTO CENTRAL IL/IN JUST SOUTH OF I-72. ALOFT A 556 DM STRONG 500 MB LOW WAS NEAR THE KS/MO BORDER WHILE UPPER LEVEL RIDGE ALONG THE MID AND SOUTHERN ATLANTIC COAST. WATOR VAPOR LOOP SHOWS A TROPICAL PLUME OF MOISTURE LIFTING NORTH FROM THE EASTERN GULF UP INTO IL WITH PRECIPITABLE WATER VALUES 1 TO 1.25 INCHES. ALSO HAVE SSW LOW LEVEL JET OF 30+ KNOTS INTO THE OHIO VALLEY WITH SHORT WAVES ROTATING NORTHWARD INTO IL AROUND UPPER LEVEL LOW. RESULT WAS WIDESPREAD CONVECTION AGAIN TONIGHT ACROSS CENTRAL IL. HEAVIEST BAND OF CONVECTION WAS LIFTING STEADLY NORTHWARD AND NOW ALONG AND NW OF THE IL RIVER WHILE SE IL FROM CHARLESTON/MATTOON SE CURRENTLY JUST SEEING WIDELY SCATTERED SHOWERS IN WARM SECTOR. TEMPS RANGE FROM 45 TO 50F FROM IL RIVER NW TO LOWER 60S IN WARM SECTOR FROM TAYLORVILLE TO PARIS SOUTH WHERE DEWPOINTS IN UPPER 50S. SHORT TERM...TODAY THROUGH SATURDAY NIGHT... RUC AND NAM/WRF LIFT LOW PRESSURE NE INTO WESTCENTRAL IL BY 18Z TODAY AND THEN NAM/WRF TRACK LOW PRESSURE UP THE IL RIVER BASIN DURING THIS AFTERNOON. DEFORMATION ZONE OF HEAVIER RAIN SETS UP NW OF THE IL RIVER FROM NW MO INTO SE IA AND NW IL ESPECIALLY THIS MORNING. ADDED LOCALLY HEAVY RAIN NW OF THE IL RIVER THIS MORNING WHERE 1 TO 1.5 INCHES POSSIBLE WITH 100 PERCENT POPS. THIS AREA HAD ABOUT THAT MUCH RAIN TUE NIGHT. BUT FLASH FLOOD GUIDANCE VALUES ARE 1.5 INCHES IN AN HOUR...1.75 INCHES IN 3 HOURS...AND 2 INCHES IN 6 HOURS...SO REFRAINED FROM ISSUING FLOOD WATCH. BUT URBAN AND SMALL STREAM FLOOD ADVISORIES MAY BE NEEDED NW OF THE IL RIVER THIS MORNING. CONVECTION EAST OF THE IL RIVER MORE SCATTERED TODAY. DRY SLOT WORKS INTO EASTERN IL BY AFTERNOON AHEAD OF LOW PRESSURE AS WARM FRONT LIFTS NORTH OF EAST CENTRAL IL. COULD BE SOME PEAKS OF SUNSHINE AND WARM TEMPS INTO UPPER 60S TO LOWER 70S...EVEN NEAR 75F NEAR THE WABASH RIVER IF ENOUGH SUNSHINE. SOME BOUNDARY LAYER DESTABILIZATION IN ADVANCE OF THE SURFACE LOW/UPPER TROUGH...AND ALONG AND SOUTH OF THE WARM FRONT IN EASTERN IL THIS AFTERNOON ALONG WITH INCREASING MID LEVEL LAPSE RATES AS UPPER LEVEL LOW APPROACHES THIS AFTERNOON. MLCAPE TO 500 J/KG...AND SOME POCKETS OF GREATER INSTABILITY IF SUN BREAKS THROUGH. SPC CONTINUES SLIGHT RISK OF SEVERE STORMS EAST OF I-55 THIS AFTERNOON WITH LARGE HAIL BIGGEST THREAT (30% OR GREATER) EAST OF DANVILLE TO FLORA. FOLLOWED BY DAMAGING WIND GUSTS (15% OR GREATER) EAST OF I-55. TORNADO RISK 5% NEAR TERRE HAUTE. MUCH COOLER HIGHS NW OF THE IL RIVER IN THE MID TO UPPER 50S NW OF THE LOW TRACK. LOW PRESSURE LIFTS NE INTO LOWER MI LATE TONIGHT WITH SHOWER CHANCES DIMINISHING FROM SW TO NE BUT STAYING CLOUDY. COULD BE ISOLATED THUNDERSTORMS NEAR THE IL/IN BORDER EARLY THIS EVENING. CUTOFF UPPER LEVEL LOW OPENS UP AS IT MOVES INTO SOUTHERN ONTARIO FRI. BUT STIL CLOSE ENOUGHT TO BRING A RISK OF A FEW SHOWERS YET ESPECIALLY NE AREAS. MOSTLY CLOUDY SKIES PREVAIL ACROSS CENTRAL/SE IL FRI WITH HIGHS IN THE LOWER 60S. CLOUDS DECREASE FRI NIGHT AS SKIES BECOME MOSTLY CLEAR WITH WEAK HIGH PRESSURE RIDGE MOVING TOWARD IL. A SHORT WAVE IN THE NORTHERN ROCKIES DROPS DOWN INTO AR/TN VALLEY SAT KEEPING ITS CLOUDS/QPF SOUTH OF IL. MEANWHILE A WEAK TROF SLIPS SOUTH INTO CENTRAL IL LATE SAT BUT LIMITED MOISTURE SO KEPT IT DRY WITH SKIES BECOMING PARLTY SUNNY. MILDER HIGHS IN THE LOWER 70S SAT AHEAD OF THIS WEAK TROF. LONG TERM...SUNDAY THROUGH WEDNESDAY... WARM UP CONTINUES EARLY NEXT WEEK AS EXTENDED MODELS/ENSEMBLES CONTINUE TO BUILD UPPER LEVEL RIDGE EASTWARD FROM THE ROCKIES INTO THE MS VALLEY BY MON. ABOVE NORMAL HIGHS IN THE UPPER 70S AND LOWER 80S DURING THIS PERIOD AND NEW MEX NUMBERS CONTINUE TO SUPPORT THESE WARM READINGS. COULD BE A RISK OF CONVECTION BY WED AS MORE MOISTURE RETURNS TO THE MIDWEST AHEAD OF UPPER LEVEL TROF/LOW PRESSURE IN THE ROCKIES. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && HUETTL
Hazardous weather outlook, Apr 26, 11:04 AM CDT, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1104 AM CDT THU APR 26 2007 ILZ027>031-036-037-040-041-047-271200- CASS-FULTON-KNOX-MARSHALL-MASON-PEORIA-SCHUYLER-STARK-TAZEWELL- WOODFORD- 1104 AM CDT THU APR 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT DUE TO THE HEAVY RAINFALL WHICH OCCURRED OVER MOST OF THE ILLINOIS RIVER BASIN YESTERDAY AND THE ADDITIONAL RAINFALL EXPECTED THROUGH TONIGHT...IT APPEARS THE ILLINOIS RIVER AT HENRY AND PEORIA WILL ONCE AGAIN GO ABOVE FLOOD STAGE EITHER LATE THIS WEEKEND OR EARLY NEXT WEEK. HAVANA AND BEARDSTOWN HAVE BEEN ABOVE FLOOD STAGE AND ARE EXPECTED REMAIN THAT WAY THROUGH NEXT WEEK. RAIN AND A FEW THUNDERSTORMS WILL CONTINUE ACROSS THE AREA INTO EARLY THIS EVENING AS A SLOW MOVING LOW PRESSURE AREA PUSHES ACROSS CENTRAL ILLINOIS. THE THREAT FOR SEVERE WEATHER IS LOW...HOWEVER...ADDITIONAL RAINFALL OF AROUND AN INCH WILL KEEP MANY STREAMS AND CREEKS AT OR ABOVE BANKFULL INTO EARLY FRIDAY. THE RAIN THREAT WILL GRADUALLY DIMINISH AS THE LOW PULLS TO OUR NORTHEAST LATER TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. HOWEVER...RAINFALL REPORTS WOULD BE APPRECIATED...ESPECIALLY IN AREAS THAT HAVE RECEIVED AN ADDITIONAL INCH OR MORE OF RAINFALL SINCE YESTERDAY MORNING. ILZ038-042-043-048>051-271200- DE WITT-LOGAN-MCLEAN-MENARD-MORGAN-SANGAMON-SCOTT- 1104 AM CDT THU APR 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT THE THUNDERSTORM THREAT WILL REMAIN IN THE AREA TODAY AS A SLOW MOVING STORM SYSTEM PUSHES ACROSS CENTRAL ILLINOIS THIS AFTERNOON. AT THIS TIME...IT APPEARS THE MORE LIKELY AREA TO SEE A SEVERE THREAT WOULD BE JUST TO OUR EAST THIS AFTERNOON. HOWEVER...IF WE GET ENOUGH BREAKS IN THE CLOUD COVER DURING THE DAY...OUR AIR MASS WOULD BECOME MORE UNSTABLE AND THE THREAT FOR LOCALLY SEVERE THUNDERSTORMS...INCLUDING DAMAGING WINDS AND POSSIBLY A TORNADO WILL EXIST...INTO EARLY THIS EVENING. THE AREA OF LOW PRESSURE WILL PUSH TO OUR NORTHEAST BY LATE TONIGHT...TAKING THE THREAT FOR RAIN WITH IT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT ACROSS MOST OF THE AREA. HOWEVER...AREAS JUST EAST OF INTERSTATE 55 WILL SEE A RISK FOR SEVERE WEATHER THIS AFTERNOON AND EARLY THIS EVENING. ILZ044>046-052>057-061>063-066>068-071>073-271200- CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS- EDGAR-EFFINGHAM-JASPER-LAWRENCE-MACON-MOULTRIE-PIATT-RICHLAND- SHELBY-VERMILION- 1104 AM CDT THU APR 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THE THUNDERSTORM THREAT WILL REMAIN IN THE AREA TODAY AS A SLOW MOVING LOW PRESSURE AREA MOVES ACROSS CENTRAL ILLINOIS THIS AFTERNOON. THE SURFACE LOW IS EXPECTED TO BE NEAR SPRINGFIELD AROUND THE NOON HOUR THIS AFTERNOON WITH A WARM FRONT DRAPED EASTWARD FROM THE LOW. A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE ALONG AND EAST OF THE LOW AND WARM FRONT WHERE THE GREATER LOCALIZED SHEAR WILL BE PRESENT. A FEW OF THE STORMS THAT DEVELOP NEAR THE LOW AND WARM FRONTAL BOUNDARY MAY PRODUCE A BRIEF TORNADO...HOWEVER...THE PRIMARY THREAT WITH THE STORMS WOULD BE FROM HAIL AND STRONG STRAIGHT LINE WINDS. THE SEVERE THREAT WILL DIMINISH THIS EVENING AS THE LOW AND FRONTAL BOUNDARY PUSH TO OUR EAST. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY EARLY THIS AFTERNOON INTO THIS EVENING. CURRENT INDICATIONS SUGGEST THE BEST TIME FRAME WOULD BE FROM 100 PM UNTIL 700 PM CDT. HJS
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 1:30 PM CDT | Severe Thunderstorm Warning | ILX | Mason, Tazewell | 45 min |
| Apr 26, 2:50 PM CDT | Severe Thunderstorm Warning | ILX | McLean, Woodford | 45 min |
| Apr 26, 6:29 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Vermilion | 42 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.